Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Allergies

My daughter has a rash

09/02/2008

Question:

my daughter is 3 months old and has a really bad rash. The doctor says she is allgeric to ammocillin. i have gave her benadrly and the rash comes and goes and looks like hives? What do you think it is and how can i make it better? the rash is like welchs and blochy. its all through her body.

Answer:

Rash in a 3 month old is difficult. I would question the infection that may cause a rash and is why your son or daughter is on Amoxicillin...since I don't know this, then I can't fully answer the question. In young infants like this, you should be cautious and go back to see your doctor if the symptoms are not getting better. Benadryl will help if the rash is "hives" from an allergic reaction, but if it is not going away when you stop the medicine, you should see your doctor again for more help. Ask your doctor about eczema, primary skin disease, primary immune deficiency if the rash is still present.

For more information:

Go to the Allergies health topic, where you can:

Response by:

David  Hauswirth, MD David Hauswirth, MD
Clinical Assistant Professor
Pulmonary, Allergy, Crtitical Care & Sleep
Pediatrics
College of Medicine
The Ohio State University